Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

August 14, 201610 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Aug 14, 2016, 10:05 PM EDT for 10 counties in Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2016, 10:05 PM EDT (02:05 UTC)
Expired
Aug 14, 2016, 10:45 PM EDT
In force
40 min
Issued by
NWS Atlanta, GA

Counties Bleckley County, GA, Dooly County, GA, Houston County, GA, Macon County, GA, Peach County, GA, Pulaski County, GA, Schley County, GA, Sumter County, GA, Twiggs County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 37 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 660 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
660 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1829 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

022 
WWUS82 KFFC 150205
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1005 PM EDT SUN AUG 14 2016
 
GAZ080>084-091>097-104-105-107-150245-
WILKINSON GA-MARION GA-MACON GA-LAURENS GA-TAYLOR GA-PEACH GA-
HOUSTON GA-PULASKI GA-TWIGGS GA-BLECKLEY GA-SUMTER GA-SCHLEY GA-
CRAWFORD GA-BIBB GA-DOOLY GA-
1005 PM EDT SUN AUG 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILKINSON...EASTERN
MARION...MACON...NORTHWESTERN LAURENS...SOUTHERN TAYLOR...PEACH...
HOUSTON...NORTHERN PULASKI...TWIGGS...BLECKLEY...SUMTER...SCHLEY...
SOUTHERN CRAWFORD...SOUTHEASTERN BIBB AND DOOLY COUNTIES UNTIL 1045
PM EDT...

AT 1005 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG WINDS AHEAD OF A LINE OF THUNDERSTORMS ALONG A LINE EXTENDING
FROM DEXTER TO NEAR AMERICUS...AND MOVING NORTHWEST AT 35 MPH.

  HAZARD...30 TO 40 MPH WIND PRECEDING RAIN OR LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. STRONG 
           WINDS WILL OCCUR BEFORE ANY RAIN OR LIGHTNING. DO NOT 
           WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
AMERICUS...PERRY...FORT VALLEY...COCHRAN...HAWKINSVILLE...VIENNA...
ELLAVILLE...OGLETHORPE...JEFFERSONVILLE...IRWINTON...WARNER
ROBINS...
CENTERVILLE...BYRON...UNADILLA...MONTEZUMA...MARSHALLVILLE...MCINTYRE
...
DEXTER...DUDLEY AND BYROMVILLE.

LAT...LON 3239 8451 3288 8316 3240 8294 3234 8310
      3242 8314 3245 8318 3234 8330 3232 8329
      3228 8333 3229 8334 3225 8337 3194 8422
TIME...MOT...LOC 0205Z 157DEG 31KT 3243 8306 3201 8416 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 14, 7:43 PM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Aug 14, 7:43 PM EDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
743 PM EDT SUN AUG 14 2016

.UPDATE...
For 00z TAFs and SHORT TERM.

SHORT TERM /Tonight through Monday Night/...

As of 715 PM...Isolated showers across the southern tier are having
a hard time moving north this evening. However, a stronger more
organized area of convection across the northern tier of FL will
continue to track north. High resolution models illustrating this
activity to move through the southern tier by around 02Z, moving
north to ATL by 04Z. It is hard to say with any certainty the
extent and intensity of this precipitation complex as it moves
north, but with some instability still in place and a bit more
upper level support, feel coverage may increase from south to
north through the next couple hours, eventually dwindling around
midnight. Therefore, have upped pops to account for this activity.
Otherwise, forecast looks on track.

Previous Discussion Issued 215 PM...Upper level
disturbance/circulation just off the Florida west coast (between
Tampa and Tallahassee) showing up nicely on latest Water Vapor
satellite imagery. It is this feature that will bring a brief
surge in deeper moisture across GA through the evening hours and
could be a focus for scattered convection especially south of I-20
this evening. Atlanta (Hartsfield- Jackson) should continue its
string of days at or above 70F degrees which is currently at 54.
The record is 55 days.

Atlantic ridge/Bermuda High reinforces itself Monday which should
limit convection. Typical isolated-scattered "pulse" storms expected
during the afternoon and early evening. Generally weak low to mid
level shear should limit organized severe threat.  Deep southerly
flow will maintain warm/humid conditions across the area with temps
easily reaching the lwr-mid 90s, with the exception of the north GA
mountains.

DJN.83

LONG TERM /Tuesday through Sunday/...
Only tweaks to the long term based on the latest guidance.

BDL

PREVIOUS DISCUSSION...
The extended forecast continues to show somewhat of a drying
trend through Tue/Wed. The main atmospheric feature is still the
Bermuda ridge that stays parked over the region through Thursday
then looses its grip on the area as frontal system moves in. This
ridge has strengthened its hold over the area through and will
keep the deepest moisture to the west and north of our CWA through
day 4. The ridge does begin to weaken by Wed Morning allowing the
better moisture axis to move into NW GA by Thu morning. Will have
to keep an eye on how things progress over the next few days and
adjust pops as needed. Have continued the previous trend with
slight chance to low chance diurnally driven pops in the forecast
through Wed...with a slow increase into the likely category by
Thu.

The Tropics are expected to remain fairly quiet through the week.
Will continue to monitor latest information.

01

.AVIATION...
00Z Update...
VFR conditions expected through most of the TAF period across all
TAF sites. However, expect sct showers/thunderstorms to move from
south to north through the evening hours. A more organized band of
precipitation (seen across the northern tier of FL) will progress
northward, possibly holding together as it crosses MCN (02Z), approaching
ATL (by 04Z). Have added a tempo group to subsequent TAF sites to
account for brief reduced vsbys, lowering cigs and gusty winds. If
the complex holds together by the time it arrives near ATL, low
confidence on thunder to accompany. Anticipate conditions to
improve overnight. Scattered low stratus possible in the morning
hours, above 2kft. VCSH by afternoon with light southeast winds.

//ATL Confidence...00Z Update...
Moderate confidence on evening TEMPO for SHRA. High confidence on
all other elements.

26

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  94  74  93 /  30  30  20  30
Atlanta         74  92  75  92 /  30  30  20  30
Blairsville     67  87  69  86 /  30  40  30  50
Cartersville    71  92  73  92 /  30  30  20  40
Columbus        73  94  75  93 /  30  30  20  30
Gainesville     73  91  74  90 /  30  30  30  30
Macon           72  95  75  94 /  30  30  20  30
Rome            72  93  73  93 /  30  30  20  30
Peachtree City  70  92  72  92 /  30  30  20  30
Vidalia         75  96  75  95 /  20  20   5  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DJN.83
LONG TERM....BDL
AVIATION...26
Hazardous weather outlook, Aug 14, 6:14 PM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
614 PM EDT SUN AUG 14 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
614 PM EDT SUN AUG 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL
GEORGIA GENERALLY SOUTH OF INTERSTATE 20 THROUGH THIS EVENING
WITH MOST STORMS ENDING BY MIDNIGHT. MORE FEW ISOLATED SHOWERS
AND STORMS ARE POSSIBLE NORTH OF INTERSTATE 20 THROUGH THIS
EVENING.

WEATHER HAZARDS EXPECTED...
GUSTY WINDS...HEAVY RAIN AND FREQUENT LIGHTNING ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
ALTHOUGH A DRYING TREND IS EXPECTED TO CONTINUE THROUGH
TUESDAY...THERE IS STILL A CHANCE FOR THUNDERSTORMS EACH DAY. THE
BEST CHANCES FOR STORMS SHIFTS TO NORTH GEORGIA AS A FRONT SLOWLY
SAGS TOWARD THE STATE BY WEDNESDAY. SOME OF STORMS MAY PRODUCE
VERY HEAVY RAINFALL AND COULD RESULT IN MINOR FLOODING OF SMALLER
CREEKS AND STREAMS THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 14, 9:25 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
925 PM EDT SUN AUG 14 2016

GAZ097-104>110-150215-
DODGE GA-SUMTER GA-LAURENS GA-TELFAIR GA-CRISP GA-WILCOX GA-DOOLY GA-
PULASKI GA-
925 PM EDT SUN AUG 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR DODGE...SOUTHEASTERN SUMTER...
SOUTHWESTERN LAURENS...NORTHWESTERN TELFAIR...CRISP...WILCOX...
SOUTHERN DOOLY AND PULASKI COUNTIES UNTIL 1015 PM EDT...

AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG WINDS AHEAD OF A LINE OF THUNDERSTORMS ALONG A LINE EXTENDING
FROM NEAR HELENA TO 12 MILES NORTH OF SYLVESTER...AND MOVING NORTH AT
30 MPH.

  HAZARD...30 TO 40 MPH WIND PRECEDING RAIN OR LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. STRONG
           WINDS WILL OCCUR BEFORE ANY RAIN OR LIGHTNING. DO NOT
           WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CORDELE...MCRAE...EASTMAN...HAWKINSVILLE...VIENNA...ABBEVILLE...HELEN
A...
CHESTER...ROCHELLE...MILAN...ARABI...DEXTER...CADWELL...PINEVIEW...LE
SLIE... RHINE...CHAUNCEY...PITTS...RENTZ AND DE SOTO.

LAT...LON 3182 8385 3184 8386 3185 8394 3191 8392
      3192 8415 3201 8421 3232 8340 3227 8335
      3232 8329 3234 8330 3237 8327 3247 8301
      3215 8291 3213 8294 3211 8290 3203 8288
      3185 8335 3185 8361 3180 8361 3180 8380
TIME...MOT...LOC 0125Z 161DEG 25KT 3206 8298 3170 8390
Special weather statement, Aug 14, 10:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1005 PM EDT SUN AUG 14 2016

GAZ080>084-091>097-104-105-107-150245-
WILKINSON GA-MARION GA-MACON GA-LAURENS GA-TAYLOR GA-PEACH GA-
HOUSTON GA-PULASKI GA-TWIGGS GA-BLECKLEY GA-SUMTER GA-SCHLEY GA-
CRAWFORD GA-BIBB GA-DOOLY GA-
1005 PM EDT SUN AUG 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILKINSON...EASTERN
MARION...MACON...NORTHWESTERN LAURENS...SOUTHERN TAYLOR...PEACH...
HOUSTON...NORTHERN PULASKI...TWIGGS...BLECKLEY...SUMTER...SCHLEY...
SOUTHERN CRAWFORD...SOUTHEASTERN BIBB AND DOOLY COUNTIES UNTIL 1045
PM EDT...

AT 1005 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG WINDS AHEAD OF A LINE OF THUNDERSTORMS ALONG A LINE EXTENDING
FROM DEXTER TO NEAR AMERICUS...AND MOVING NORTHWEST AT 35 MPH.

  HAZARD...30 TO 40 MPH WIND PRECEDING RAIN OR LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. STRONG
           WINDS WILL OCCUR BEFORE ANY RAIN OR LIGHTNING. DO NOT
           WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
AMERICUS...PERRY...FORT VALLEY...COCHRAN...HAWKINSVILLE...VIENNA...
ELLAVILLE...OGLETHORPE...JEFFERSONVILLE...IRWINTON...WARNER
ROBINS...
CENTERVILLE...BYRON...UNADILLA...MONTEZUMA...MARSHALLVILLE...MCINTYRE
...
DEXTER...DUDLEY AND BYROMVILLE.

LAT...LON 3239 8451 3288 8316 3240 8294 3234 8310
      3242 8314 3245 8318 3234 8330 3232 8329
      3228 8333 3229 8334 3225 8337 3194 8422
TIME...MOT...LOC 0205Z 157DEG 31KT 3243 8306 3201 8416

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 9:25 PM EDTSpecial Weather StatementFFCCrisp, Dodge, Dooly, Pulaski, Wilcox50 min
Aug 14, 10:14 PM EDTSpecial Weather StatementFFCGreene, Taliaferro, Wilkes31 min
Aug 14, 10:59 PM EDTSpecial Weather StatementFFCGreene, Putnam, Taliaferro, Wilkes46 min
Aug 14, 11:50 PM EDTSpecial Weather StatementFFCHancock, Taliaferro115 min
Aug 15, 12:04 AM EDTSpecial Weather StatementFFCCoweta41 min
Aug 15, 3:42 PM EDTSpecial Weather StatementFFCToombs48 min
Aug 15, 4:07 PM EDTSpecial Weather StatementFFCMontgomery38 min
Aug 15, 4:49 PM EDTSpecial Weather StatementFFCTreutlen41 min
Aug 15, 5:13 PM EDTSpecial Weather StatementFFCJohnson47 min
Aug 15, 5:23 PM EDTSpecial Weather StatementFFCLaurens37 min
Aug 15, 5:55 PM EDTSpecial Weather StatementFFCJefferson, Johnson50 min
Aug 15, 6:18 PM EDTSpecial Weather StatementFFCWashington42 min
Aug 15, 6:27 PM EDTSpecial Weather StatementFFCJefferson48 min
Aug 15, 6:46 PM EDTSpecial Weather StatementFFCBleckley, Pulaski44 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.